MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION
Model Number 903-00039
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file (b)(4) has been logged for this incident for traceability.The user confirmed that the disposable set involved in this incident was discarded therefore could not be sent for review and we haven't received the ri-2 involved in the incident back for investigation as of (b)(6) 2024.It was reported the patient expired, however the user facility confirmed that the device was not a contributing factor as the patient died due to massive internal bleeding.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.The user will lose the ability to infuse the patient when the unit stops working.An error message generates to alert the user of the condition of the device with instructions to resolve the issue.Another device or alternative methods can be used to infuse the patient in the event the issue cannot be resolved.The error message that reportedly generated during an event cannot be confirmed at this time.Belmont will investigate the ri-2 involved in the incident once we get it back for investigation.Without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
Per belmont's clinical specialist- (b)(6)"notes: spoke with user facility's biomed (b)(6) and he explained the patient abdomen was filling up with blood during transfusion.He gave 3 units of prbc's and 2 units of ffp.When he was about to give the 4th unit of prbc's the ri-2 stopped and gave the error code.Biomed was also on the call and he ran the unit and was not getting any error code and asked if the ri-2 can be put back into circulation.I told him to be on the safe side to go ahead and ship the unit back to get checked out.".
 
Additional Manufacturer Narrative
The device was evaluated by a belmont service technician.During testing, it was identified that the unit gave a system error 206.We replaced the fan assembly to resolve the error 206.Root cause was isolated to the fan assembly of the unit.It could not be determined however if this was the same error that was generated during the reported event.No other faults or failures with the unit were identified.To ensure that this unit performs according to our specifications, it was operated at elevated temperature for 48 hours.Upon completion, a final functional test, an electrical safety test, and a final inspection were performed.The unit passed all test specifications and inspection requirements.The disposable set involved in the event was discarded, therefore no investigation could be carried out into the set.All 3-spike disposable sets are 100% leak tested and visually inspected prior to release.The device history was reviewed and no similar issues were identified.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key21021020
Report Number1219702-2024-00063
Device Sequence Number4120311
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown